Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 212, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2008, 5:55 AM CDT for Scurry County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2008, 5:55 AM CDT (10:55 UTC)
- Expired
- Jun 19, 2008, 6:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 131 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:48 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:26 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 19, 4:26 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CDT THU JUN 19 2008 .DISCUSSION... MCS LOCATED EAST OF THE CAPROCK CONTINUES TO PROPAGATE SOUTHEASTWARD INTO THE BIG COUNTRY. OTHER WEAKER CLUSTER OF THUNDERSTORMS OVER LUB CWA HAS BEEN EXPANDING SOUTHWESTWARD OVER THE LAST FEW HOURS. ISOLATED STORMS HAVE EVEN DEVELOPED AS FAR SOUTH AS ANDREWS COUNTY. OUTFLOW BOUNDARY FROM THE MCS HAS JUST PUSH THROUGH KLBB AND IS SLIGHTLY INTENSIFYING THE STORMS AS IS MOVES SOUTHWARD. CURRENT THINKING IS THAT THIS BOUNDARY WILL CONTINUE SOUTHWARD INTO THE PERMIAN BASIN AND LEAD TO WEAK THUNDERSTORMS POSSIBLY AS FAR SOUTH AS JUST NORTH OF THE TRANS PECOS REGION THROUGH MORNING. BRIEF GUSTY WINDS AND LOCALIZED RAINFALL AMOUNTS UP TO A FEW TENTHS WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORM INITIATION THIS AFTERNOON SHOULD BEGIN IN THE DAVIS MOUNTAINS AND CONTINUE NORTHWARD ALONG MOISTURE CONVERGENCE ZONE THROUGH SE NEW MEXICO...UPPER TRANS PECOS...AND WESTERN PERMIAN BASIN. ANOTHER CONCERN TODAY WILL BE WHERE THE AFOREMENTIONED OUTFLOW BOUNDARY ENDS UP TODAY. THIS COULD BE AN ADDITIONAL LOCATION FOR CONVECTION TO FIRE FROM. MODELS HAVE CONTINUED TO INDICATE A MCS DEVELOPING OVERNIGHT OUT OF NEW MEXICO AND TRACKING SOUTHEASTWARD. INCONSISTENCIES ARISE IN THE TRACK OF THIS FEATURE. WHILE PRECIP OUTPUT TAKES MORE OF A SOUTHEASTERLY TRACK AND JUST CLIPS THE NE FRINGE OF THE CWA...BULK SHEAR VECTORS/CORFIDI VECTORS INDICATE A MORE SOUTHERLY TRACK. SO DECIDE WITH A MIX WHICH WOULD BE HIGHEST POPS OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. AS WITH THE LAST MCS TO MOVE THROUGH THE AREA...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS MODERATE INSTABILITY AND SUFFICIENT SHEAR IS EXPECTED. YESTERDAYS 00Z UPPER AIR SOUNDING AND MODEL SOUNDINGS CONTINUE TO SHOW INCREASING MOISTURE THROUGH THE COLUMN THIS AFTERNOON AND TONIGHT AND THUS MODERATE RAINFALL AMOUNTS WILL ALSO BE POSSIBLE. THIS INCREASED RAINFALL POTENTIAL PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. UPPER LEVEL RIDGE WILL WEAKEN SOMEWHAT AND SAG SOUTHWESTWARD ALLOWING FOR SHORTWAVES TO IMPACT THE AREA. OVERNIGHT MCS DEVELOPMENT IS POSSIBLE ON A DAILY BASIS THROUGH SUNDAY MORNING. TEMPERATURES IN THE MEANTIME WILL LIKELY BE MILDER THAN PREVIOUSLY EXPECTED...MORE ALONG THE LINES OF LOW TO MID 90S RATHER THAN NEAR 100 FOR MUCH OF THE AREA. INCREASED MOISTURE AND MORE UPSLOPE ALONG WITH DECREASING HEIGHTS WILL BE THE CONTRIBUTING FACTORS TO THIS. LOOKING INTO NEXT WEEK...UPPER LEVEL RIDGE WILL BUILD BACK EASTWARD CLOSER TO THE AREA BUT STILL APPEAR TO BE IN A MORE ACTIVE PATTERN AND THEREFORE POSSIBLY INCREASED RAINFALL CHANCES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 97 71 94 71 / 20 40 20 20 CARLSBAD NM 105 68 98 68 / 20 30 20 20 DRYDEN TX 101 72 97 72 / 10 20 10 10 FORT STOCKTON TX 104 72 98 72 / 20 30 20 10 GUADALUPE PASS TX 99 66 93 67 / 20 20 10 20 HOBBS NM 101 66 95 66 / 20 40 20 30 MARFA TX 98 61 94 64 / 20 10 20 10 MIDLAND INTL AIRPORT TX 99 71 96 70 / 20 30 20 20 ODESSA TX 100 71 96 70 / 20 30 20 20 WINK TX 107 73 103 72 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 77/99
Hazardous weather outlook, Jun 19, 5:29 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 AM CDT THU JUN 19 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 529 AM CDT THU JUN 19 2008 /429 AM MDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT... ESPECIALLY ACROSS SOUTHEASTERN NEW MEXICO... THE TRANS PECOS... AND THE PERMIAN BASIN. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN PARTICULARLY FOR THE NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT ALONG AND NORTH OF A VAN HORN TO BIG LAKE LINE. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND OR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING GENERALLY NORTH OF A HOBBS... MIDLAND... TO BIG LAKE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 19, 5:14 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 AM CDT THU JUN 19 2008 TXZ048-191115- SCURRY- 514 AM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN AND CENTRAL SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF DERMOTT AT 514 AM CDT...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR WEST TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:35 AM CDT | Areal Flood Advisory | MAF | Ector, Scurry | 117 days |
| Jun 19, 6:28 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 26 min |
| Jun 19, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 19, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 19, 5:01 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 19, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.